Alert archive / Virginia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 39, NWS Wakefield, VA

May 23, 2005Isle of Wight County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 23, 2005, 5:28 PM EDT for Isle of Wight County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2005, 5:28 PM EDT (21:28 UTC)
Expired
May 23, 2005, 6:00 PM EDT
In force
32 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

County Isle of Wight County, VA

The radar

The Norfolk radar (KAKQ), 31 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 3:50 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2005-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2005-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KAKQ 232128
SVRAKQ
VAC093-232200-
/O.NEW.KAKQ.SV.W.0039.050523T2128Z-050523T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
528 PM EDT MON MAY 23 2005

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA

* UNTIL 600 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COMET...OR ABOUT 8 MILES WEST OF SMITHFIELD...AND MOVING SOUTHEAST
  AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
    SMITHFIELD...  LAWSON AND   ISLE OF WIGHT BY 535 PM EDT...
    BENNS CHURCH...  LONGVIEW AND   CARROLLTON BY 540 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
PRINCE GEORGE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE
TOLL FREE AT...1...800...7 3 7...8 6 2 4.

LAT...LON 3705 7668 3695 7681 3683 7662 3693 7650

$$

NS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:00 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 23, 4:00 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT MON MAY 23 2005

.SHORT TERM (TODAY THROUGH THURSDAY NIGHT)...
LINE OF SHRA W/ EMBEDDED TSRA DEVELOPING ACRS FAR NW PRTNS OF CWA
AND THE. AREA IS EXPANDING SLIGHTLY SWD W/ TIME. THIS AREA OF
STORMS IS ASSOC W/ STRONG 5H VORT/LF QUAD 120 KT 3H JET AND HAS
POTENTIAL FOR TO PRODUCE ISOLATED MARGINAL SEVERE STORMS (.75-1
HAIL WINDS AOA 60MPH). AREA SHLD REACH COAST OF ERN SHR BTWN 7-8
PM. STILL HAVE MORE SHRA W/ EMBEDDED TSTM BEHIND IT SO CARRY
LIKELY POPS ACRS NRN 1/3 THRU ERLY EVENING...THEN NE 1/4 TIL
MIDNIGHT W/ CHC POPS ELSEWHERE (THOUGH NO THUNDER AFTER MID EVENING...XCPT
FAR SE). HAVE LITTLE CONFIDENCE IN EXACT DETAILS OF ANY PARTICULAR
MODEL GIVEN COMPLEX VORTICITY STRUCTURE W/ MULT VORTS /DANCING/
AROUND CUTOFF LOW AS IT DROPS S INTO MID ATLC STATES
TON/TUE...THEN SLOWLY WORKS E TO OFFSHORE BY WED EVE. RESULT WILL
BE UNSETTLED WX THRU WED. HOWEVER THERE IS GREAT UNCERTAINITY
ABOUT WHERE BEST FORCING WILL BE SO HAVE OPTED FOR JUST CHC POPS
TUE...AS IN BETWEEN TH ROTATING VORTS...WILL BE ONE OR TWO VORT
MINS...THAT ACTUALLY COULD PROMOTE LOCALIZED CLEARING AHEAD OF
THERE PASSAGE (STRONG NVA)...WISH COULD BE MORE SPECIFIC BUT IS
ALMOST IMPOSSIBLE BEYOND 12 HRS TO DO SO IN THESE SITUATIONS.
CUTOFF LOW LIFTS NNE WED NIGHT AND THU TO NRN NEW ENGLAND COAST BY
THU EVE. AS LOW TRACKS AWAY DO GRAD TAPER OFF POPS FROM SW TO NE
STARTING TUE NIGHT W/ ONLY SLGT CHC POPS ACRS E 1/3 WED NIGHT. FOR
NOW IT APPEARS SHLD BE DRY W/ CLEARING THU AND THU NIGHT. FOR
TEMPS GENELLY FOLLOWED BLEND OF MOS...WEIGHTED TOWARDS WARMER
VALUES TONIGHT (IN WARM SECTOR MOST OF CWA)...COOLER NUMBERS
TUE/TUE NIGHT (ONSHORE FLOW SETTING UP AND UPR LOW DESCENDING.
THEN WARMER NUMBERS WED AS UPR LOW DEPARTS (AND ESP SW AREAS GET
SOME SUN). BLEND OF MOS TEMPS WORKS FINE WED NIGHT THRU THU NIGHT.

&&

.LONG TERM (FRIDAY THROUGH SUNDAY)...

WHULE 6Z GFS WAS USED TO CREATE INITIAL XTND FCST...12Z GFS HAS
BASICALLY FOLLOWED SUIT (THOUGH A TAD SLOWER) FOR NOW SINCE 6Z GFS
IS CLOSET TO HPC CONSENSUS FCST WILL NOT ADJUST FOR 12Z GFS. XPCT
COLD FRONT TO CROSS CWA FRI INTO FRI EVENING (CHC POPS N 2/3 W/ BETTER
DYNAMICS SLGT CHC POPS S FRI THEN SLGT CHC POPS FRI EVE). PASSING
VORT MAX ROTATING AROUND YET ANOTHER UPR LOW MOVING INTO ERN LAKES
WARRANTS SLGT CHC POPS SAT AND SAT EVE. HIGH PRES SHLD KEEPS
THINGS DRY THEN TO START NEXT WEEK. TEMPS GENLY IN LINE W/ MEN
(MEX ENSEMBLE MEAN) GUIDANCE.

&&

.AVIATION...
MAINLY VFR CURRENTLY...BUT CONDS DETERIORATE TO TEMPO
MVFR/IFR IN SCTD SHWRS/TSTMS LATE AFTN/EVENG. CONVECTION MAY LINGER
THRU LATE EVENG ERN SITES...THEN JUST MAINLY CLDY...MVFR CIGS. ON
TUE...COASTAL SITES WILL LIKELY DROP CIGS INTO IFR BY LATE MRNG IN
NE FLOW...MVFR/VFR FARTHER INLAND.

&&

.MARINE...
WINDS REMAIN BLO SMALL CRAFT THIS EVENG (W/ EXCEPTION OF
LOCAL CONVECTION). AS LOW PRES PULLS OFFSHORE AFTER
MIDNGT...WINDS/SEAS WILL INCREASE ON N/NE FLOW. LOOKS TO BE TUE
BEFORE CONDS REACH SMALL CRAFT...FROM N TO S ACRS MARINE AREAS. THEN
A FAIRLY EXTENSIVE SMALL CRAFT ALL ZONES TUE AFTN INTO WED NGT/THU
MRNG AS LOW DRIFTS UP E COAST. TIDES ABOUT 1 FT ABOVE NRML...BUT
STILL LOOKS TO BE BLO CSTL FLOOODING THRESHOLDS AS WINDS REMAIN
SOMEWHAT PARALLEL TO SHORES.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630>633-650-652-670 FROM 6
AM TUESDAY TO 11 PM WEDNESDAY.
&&

SHORT/LONG TERM...MALOIT
AVIATION/MARINE...BROWN
Hazardous weather outlook, May 23, 5:26 AM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
526 AM EDT MON MAY 23 2005

MDZ025-240930-
MARYLAND BEACHES-
526 AM EDT MON MAY 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND BEACHES
INCLUDING OCEAN CITY.

.DAY ONE...TODAY AND TONIGHT THERE WILL BE A MODERATE RISK OF RIP
CURRENTS. FOR MORE DETAILS...PLEASE REFER TO THE SURF ZONE
FORECAST...WBCSRFAKQ...ISSUED BY THIS OFFICE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED.

VAZ099-100-240930-
ACCOMACK-NORTHAMPTON VA-
526 AM EDT MON MAY 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT
SHOWERS WILL BE SCATTERED AROUND THE AREA TODAY...WITH THE
POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON. A FEW OF THE
STRONGEST STORMS MAY CONTAIN LARGE HAIL...PENNY SIZED OR
LARGER...AND WIND GUSTS OVER 60 MPH. FOR MORE DETAILS...REFER TO
THE SPECIAL WEATHER STATEMENT...WBCSPSAKQ...ISSUED BY THIS OFFICE
AT 457 AM. ALSO...THERE WILL BE A MODERATE RISK OF RIP
CURRENTS AT THE ATLANTIC BEACHES TODAY. FOR MORE DETAILS...PLEASE
REFER TO THE SURF ZONE FORECAST...WBCSRFAKQ...ISSUED BY THIS
OFFICE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

ANZ630>633-650-652-654-656-658-240930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
526 AM EDT MON MAY 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE
BAY...CURRITUCK SOUND...AND ATLANTIC COASTAL WATERS BETWEEN
FENWICK ISLAND AND CURRITUCK BEACH LIGHT.

.DAY ONE...TODAY AND TONIGHT
SHOWERS WILL BE SCATTERED AROUND THE AREA TODAY...WITH THE
POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON. A FEW OF THE
STRONGEST STORMS...OVER THE VIRGINIA AND NORTH CAROLINA
WATERS...MAY CONTAIN LARGE HAIL...PENNY SIZED OR LARGER...AND WIND
GUSTS OVER 60 MPH. FOR MORE DETAILS...REFER TO THE SPECIAL WEATHER
STATEMENT...WBCSPSAKQ...ISSUED BY THIS OFFICE AT 457 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HAZARDOUS WEATHER NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

NCZ012>017-030>032-102-VAZ048-049-060>098-240930-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
526 AM EDT MON MAY 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA AND EAST CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT
SHOWERS WILL BE SCATTERED AROUND THE AREA TODAY...WITH THE
POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON. A FEW OF THE
STRONGEST STORMS MAY CONTAIN LARGE HAIL...PENNY SIZED OR
LARGER...AND WIND GUSTS OVER 60 MPH. FOR MORE DETAILS...REFER TO
THE SPECIAL WEATHER STATEMENT...WBCSPSAKQ...ISSUED BY THIS OFFICE
AT 457 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

MDZ021>024-240930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
526 AM EDT MON MAY 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED.

In the hours before

Special weather statement, May 23, 4:40 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
440 PM EDT MON MAY 23 2005

VAZ072>074-085-232115-
ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA-MIDDLESEX VA-
440 PM EDT MON MAY 23 2005

...STRONG THUNDERSTORM MOVING INTO KING WILLIAM AND KING AND QUEEN
COUNTIES...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF SAINT STEPHENS CHURCH...
MOVING SOUTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
BISCOE AT 445 PM EDT...SAINT STEPHENS CHURCH AT 450 PM EDT...HENLEY
FORK AT 455 PM EDT...BRUINGTON AT 500 PM EDT...STEVENSVILLE AT 505 PM
EDT...KING AND QUEEN COURTHOUSE AT 510 PM EDT.

WIND GUSTS TO 50 MPH AND ONE QUARTER TO ONE HALF INCH HAIL ARE
POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE
PATH OF THIS STORM. IF YOU HEAR THUNDER...YOURE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SAFE SHELTER SHOULD THIS STORM APPROACH
YOUR AREA.

SAMMLER
Local storm report, May 23, 4:44 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 PM EDT MON MAY 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             DOWNTOWN RICHMOND       37.53N 77.47W
05/23/2005  0.88 INCH        CITY OF RICHMOND   VA   PUBLIC

            45 TO 50 TREE LIMBS DOWN OFF MIDLOTIAN TURNPIKE.

&&

SFUNK
Local storm report, May 23, 5:00 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT MON MAY 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     3 E CHESTER             37.35N 77.38W
05/23/2005                   CHESTERFIELD       VA   TRAINED SPOTTER

            LRG TREE AND TREE LIMBS DOWN IN DUTCH GAP AREA OF
            CHESTERFIELD COUNTY.

&&

SFUNK
Special weather statement, May 23, 5:12 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 PM EDT MON MAY 23 2005

VAZ089>091-094-232145-
JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-SURRY VA-YORK/POQUOSON VA-
512 PM EDT MON MAY 23 2005

...STRONG THUNDERSTORM MOVING DOWN THE PENINSULA TOWARD
HAMPTON...NEWPORT NEWS AND POQUOSON...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WILLIAMSBURG...MOVING
SOUTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HOG ISLAND
GAME REFUGE AT 515 PM EDT...FORT EUSTIS AT 520 PM EDT...OYSTER POINT
AT 525 PM EDT...BEACONSDALE AT 530 PM EDT...LANGLEY VIEW AT 535 PM
EDT...PHOEBUS AT 540 PM EDT.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT
FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.
Local storm report, May 23, 5:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
513 PM EDT MON MAY 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     2 NW GARYSVILLE         37.27N 77.18W
05/23/2005                   PRINCE GEORGE      VA   PUBLIC

            TREES DOWN.

&&

SFUNK
Special weather statement, May 23, 5:20 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
520 PM EDT MON MAY 23 2005

VAZ073-078-084>086-232145-
GLOUCESTER VA-KING AND QUEEN VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-
520 PM EDT MON MAY 23 2005

...STRONG THUNDERSTORM MOVING TOWARD GLOUCESTER AND MATHEWS
COUNTIES...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF URBANNA...OR ABOUT 7 MILES EAST
OF KING AND QUEEN COURTHOUSE...MOVING SOUTHEAST AT 30 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR WARNER...AND...MASCOT AT 525 PM EDT...
CLANCIE AT 530 PM EDT...SALUDA...AND...GLENNS AT 535 PM EDT...CASH...
AND...COOPER AT 540 PM EDT...HEALYS...AND...HARCUM AT 545 PM EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL IN THE
PATH OF THIS STORM. IF YOU HEAR THUNDER...YOURE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. SEEK SAFE SHELTER SHOULD THIS STORM APPROACH
YOUR AREA.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:17 PM EDTSevere Thunderstorm WarningAKQGoochland43 min
May 23, 3:56 PM EDTSevere Thunderstorm WarningAKQChesterfield, Henrico, City of Richmond49 min
May 23, 4:29 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, City of Hopewell46 min
May 23, 5:38 PM EDTSpecial Marine WarningAKQ65 days
May 23, 5:42 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Portsmouth, City of Suffolk48 min
May 23, 6:11 PM EDTSpecial Marine WarningAKQ66 days

Nearby

Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.